# SDR CA120627003

- Difficulty date: May 11, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 31574
- Condition: Damaged
- Location: Nlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CREW APPROACHED THE ACFT IN ORDER TO PREPARE ACFT FLIGHT.  CAPTAIN NOTICED THAT THE RT NOSEWHEEL WAS SLIGHTLY INCLINED INWARDS COMPARED TO THE LT WHEEL. PREVIOUS TAKEOFF, LANDING AND TAXI ALL NORMAL WITH NO SIGNS OF PULLING OR VIBRATION. NO SIGNS OF DEFECT DURING RAMP INSPECTION.  RT OUTER WHEEL BEARING FOUND DAMAGED, NLG AXLE FOUND BADLY DAMAGED.  NLG AXLE REPLACED IAW 32-12-04- 400-801.  AXLE NUTS REPLACED PN 47146-1, TECH SERVICE INVESTIGATION FOUND THAT THE OTBD BEARING HAD SUFFERED A CATASTROPHIC FAILURE RESULTING IN THE DAMAGE TO THE AXLE.  APPROVED GREASE WAS EVIDENT AND IN ABUNDANCE, BUT ACTUAL REASON FOR THE FAILURE ARE UNKNOWN POSSIBLE UNDER OR OVERTORQUE OF THE AXLE NUT COULD HAVE CAUSED THIS FAILURE BUT VERY DIFFICULT TO PROVE.
